British Heart Foundation
4,792 members3,070 posts

Bruising

Bruising

Just woke to find this.

Really don't remember knocking into anything so can this be part of the blood thinners I'm now on? Tricagrelor.

Not an expert on the side effects I'm afraid

So I'm just thinking it's trauma under the skin and blood thinners make it more prominent.

Roll on the day when I can come off them.

30 Replies
oldestnewest

Morning Rob6868, tricagrelor does cause you to bruise very easily. I spent the 10 months having really bad bruises even though I don’t remember knocking myself. It will stop when you stop taking drug.

Reply

Thank you Bazmack for your reply

I'm glad I'm not alone.

I work in construction so these bleeding blood thinners are making my life hell with every little accident I have on the job.

Reply

Hi I brake out in similar random bruising over the years. Few years ago was told border line von Willbrand disorder. But recently seen Haemtologist (before my diagnosis of aortic stenosis Was discovered) and he fobbed me off! I'm wondering if any connection with valve issue?? as I'm not on any blood thinners

I'm sure I read somewhere about bruising and aortic stenosis but can i find it! No lol.

Reply

Was it this article that mentions bruising under symptoms?

app.pulsenotes.com/cardiolo...

Reply

That's it thank you MichaelJH

It's very informative. Strange I been breaking out in bruises for ages .

Looking at gradients on article mine is severe. Doc said mine at gradient50 was severe end of moderate?

Reply

I'm on Warfarin and I have had some pearlers when it comes to random bruises. I woke up one morning and I had eight or nine small round bruises on my boobs as if somebody had been groping me rather roughly lol. The same thing happened on my thighs recently and I have often woke to big black bruises on my legs, arms and stomach. First time it happened years ago I was in complete panic, now days I don't give it a second thought.

1 like
Reply

Oh sharon you just made my day with your groping coment 😂😂😂

Made me smile.

Thanks for that 😊

1 like
Reply

I can but dream that it was the actual cause 😂

1 like
Reply

Well you gave such a detailed version that I was almost envious of the other person in the room lol...

All I can say is it must have been fun for the ghost in your room😂😂😂

1 like
Reply

😂😂😂 I've actually had a couple of erotic dreams about Gordon Ramsay recently, he fits the bit of rough profile... I'm wondering now 😂

1 like
Reply

Erotica dreams about that wrinkly old hobby arrogant prat lol...

Poor you sharon.

Just watched he's daughter doing a cooking show...God help us all...she's just a mini version of him

Help!!! Think your better off having an erotic dream about santa than Mr Ramsey lol

1 like
Reply

Hi Justsharon...exactly where I have the bruises ! Almost looks like hand print on boob lol. Appear on stomach and thighs.

I'm not on any blood thinners at all.

2 likes
Reply

I have to be honest the lady who checks my INR said it was the first time anybody had ever mentioned bruising there lol

1 like
Reply

That's worrying Fudge lol...

Maybe you and sharon havery the same ghost visiting you in the night.

He's obviously a boob man lol😂😂😂

Reply

I just showed the photo of your bruise to my wife and asked was she sending in pictures of my body under the pseudonym Rob6868. Mine started about 4 weeks ago arms, legs and torso I asked my GP who sent me for a blood test to check IR number ( think that's right ) all is fine so she said no need to worry !!!

Dual anti platelet therapy for me is Clodi Dog Grel and Asprin been on them since March along with all the other associated Heart meds.

Regards

Frank W

Reply

Same here Frank

Since March but only just getting bruising now!

It's just a bloody pain having to take them

But at least it's only for a year I suppose

Reply

Hi

yes unfortunately will bruise easy

Reply

Hi there, yep it’s the thinners most likely. I had constant bruises for 12 months to the point that a friend asked if everything was ok at home !! Stopped them in May and no bruises, even when I banged into a table at work last week. It will pass 😁

Reply

Ouch....

Think I can raise you on bruising stakes... always bruise easily, no thinners other than 3 weeks on those little aspirin a while back and just had an angiogram! Arteries fine but after spasms gripped the wire it got painful and was axed before completion. This was done on Monday...I have a collection of the colour changing bruises all week, from wrist to 3 inches above elbow. Complete underside is a rainbow but if I rest arm on body you'd never know.

Cardiologist who did it has me on antibiotics, ibuprofen and Do Not Use your hand/arm for anything!

Had 2 nights out, been fun in this heat not being able to cover up.

Hope yours heals as quick as it appeared!

Reply

Good morning Rob

I'm om Ticagrelor and bruise if anyone so much as looks at my skin. I curently have a real spectacular one on my arm. Sadly I think its just something we have to cope with. I'm only supposed to be on this drug until end of year so hopefully then the propensity to bruise easily will go away

good luck in your recovery

Reply

Thank you

It doesn't help that I work in construction

I might just wrap myself in steel so I don't get knocked lol

But like you I will be glad when next year is here so I can stop taking them

Reply

I’ve always bruised very easily as long as I can remember, then it got worse because I’m asthmatic & have a steroid inhaler (steroids thin the skin) & now after a bypass in April I’m on Clopi & the bruising is terrible. I only have to catch my arm against something for example & a great big bruise appears!

Jean

Reply

Hi Jean, I am on steroid inhalers & am now taking a daily dose of aspirin ( among other things ) for my Angina. I have bruises appearing too, but mainly on my legs & I have little nose bleeds. I thought it was the aspirin, didn't give a thought to my inhalers. Thanks for putting that out there :-)

Reply

Tricagrelor was cause of my multi coloured skin and once off that the mystery bruises stopped

Reply

Rob, it is one of the side effects that surprised (and confused) me most. I ended up writing about it and even invented a name for them! 9daysinoldham.com/2018/05/0...

Reply

Yep that’s the blood thinners. Careful of cuts and bruises in the future, you’ll bleed like the proverbial stuck pig, you would need to tell the dentist when you visit

Reply

Thanks Karenpr

Let's hope I don't need the dentist anytime soon!

Reply

Agree with what has already been said by Bazmack.

I suffered from bruising too without bumping into anything!

Alas, mine was caused by being on Warfarin and aspirin! (Aspirin should have stopped after by AVR and double by-pass op but wasn't caught)

Ended up with a Hematoma

Found it best to keep the arm up and used ice packs to reduce bruising and swelling. Dissipated after 12 days.

Hope you stop having to take the drug soon!

Take care

Reply

I get bruises often due to my heart condition

Reply

I was told I'd only be on Ticagrelor for a year, but I have to wait for my annual med review which has to be in the month of my birthday, so it will be 18 months for me if I come off it. I not only bruise easily but any bleeding takes a while to stop. I was very embarrassed when I accidentally scratched my back in bed at a hotel and woke to bloody sheets. Here's hoping I can reduce or come off the Ticagrelor.

Reply

You may also like...